MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT / CATHETER IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT / CATHETER IMPLANTED
Catalog Number H965440250
Medical Device Problem Code Aspiration Issue (2883)
Health Effect - Clinical Code Swelling (2091)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has been indicated that the used port will be returned to angiodynamics for evaluation, however it has not yet arrived.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
Details of the problem as provided by the patient are that a bioflo port was implanted on (b)(6) 2017 after an operation for rectal cancer.Multiple nurses / needle sticks were needed to access the port on (b)(6) for an iv.The physician was finally able to access.On march 29, 4 nurses again were needed before access was obtained to draw blood from the port.After the multiple attempts on (b)(6), "the port area was sore and very swollen." the port was removed on (b)(6) 2017 and will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
As no lot number was provided, a ship history report (shr) was generated for item number h965440250 in order to determine the last three lots shipped to the reporting customer in the six months prior to the procedure date.The device history records for the lots obtained through the shr were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The august 2017 angiodynamics complaint report was reviewed for the bioflo port product family and the failure mode "miscellaneous functional {removed}." no adverse trend was identified.The used port was returned with the catheter attached to the port at the 29cm mark.The connector was not fully seated to the port.There were tool marks noted on each side of the connector.The tool marks noted are consistent with damage caused by over tightening the connector on to the port using hemostats.Infusion and aspiration of water was performed using a non-coring needle and a 10 cc syringe without difficulty.No occlusion in lumen was observed.However, bio-material {blood} was removed during the cleaning process.The port was pressurized with air at 50 psi and submerged under water for 30 seconds.No leaks were observed.A snap lock connector was connected to the 8f port.The snap lock connector functioned properly.The snap lock connector id and pocket depth dimensions were measured and found to meet specification.The catheter tubing id and od dimensions were also found to meet specification.The reported complaint description of being unable to access the port could not be confirmed.The port functioned normally during infusion and aspiration and no leaks were detected.No manufacturing non-conformances or out of specification conditions were observed during sample evaluation.The directions for use (dfu) provided with the port provide guidance on assembly of the catheter to the port.As received, the sample did not have the connector fully seated to the port, however this should not have had an impact on the reported inability to access the port.Operational context is the more likely cause.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PORT / CATHETER IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6725652
Report Number1317056-2017-00057
Device Sequence Number10970587
Product Code LJT
UDI-Device IdentifierH965440250
UDI-PublicH965440250
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K131694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Catalogue NumberH965440250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;